Chemotherapy-associated recurrent pneumothoraces in lymphangioleiomyomatosis.
Mhurchu, Elaine Ni
McDonnell, Timothy J
Keane, Michael P
AffiliationDepartment of Medicine and Therapeutics, University College Dublin, St Vincent's , University Hospital, Elm Park, Dublin 4, Ireland. firstname.lastname@example.org
MeSHAntibodies, Monoclonal/adverse effects
Antibodies, Monoclonal, Humanized
Antineoplastic Combined Chemotherapy Protocols/*adverse effects
Breast Neoplasms/*drug therapy
Neoplasms, Second Primary/*drug therapy
Oxygen Inhalation Therapy
MetadataShow full item record
CitationRespir Care. 2010 Nov;55(11):1491-4.
AbstractLymphangioleiomyomatosis is a rare cause of pneumothorax in women. We present the case of a 48-year-old woman with lymphangioleiomyomatosis, who had never had a pneumothorax prior to commencing chemotherapy for breast cancer. During chemotherapy she developed 3 pneumothoraces and 2 episodes of pneumomediastinum. We suggest that the pneumothoraces were caused by the chemotherapy. To our knowledge, this is the first reported case of chemotherapy triggering pneumothoraces in a woman with lymphangioleiomyomatosis.